Author Topic: I really need some help  (Read 282 times)

[Buddie]

I really need some help
« on: May 08, 2022, 10:40:54 am »
Iíve been on the sight up until April then stayed away after failing my 1st attempt at weaning off of Xanax.  To quickly summarize I began tapering off of 2mg on January 10 and got down to 1mg in about 2.5 months.  I found the Ashton manual late in the process and realized I tapered too quickly and that the tapers were additive.  I updosed back to 1.5 mg Xanax (which Iíve only ever taken at night with never needing anything during the day for 25 years).  As soon as morning comes I can feel the anxiety wash over me and I actually tremble.  Iíve been on the 1.5mg for a month and at first I thought I was getting back to my pre-tapering self but that didnít last long.  My GP put me on Celexa 20mg and I wonder if this is making things worse.  About 10 years ago I took celexa 40mg during the day because of stress but still taking the Xanax only at night.  I took it for 6 years and decided I no longer needed it and took myself off of it and everything was fine until I started my tapering in January 2022.  My GP wants me to see a psychiatrist which scares the hell out of me. 

The anxiety is horrible through the day and has now gotten my stomach ulcer acting up. I have to force myself to eat while trying not to vomit. My only reprieve is when I take my Xanax at night!

Please Help!
« Last Edit: May 08, 2022, 10:53:09 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #1 on: May 08, 2022, 07:37:19 pm »
Hi!  :) I'm very sorry you're having a hard time. Hard for me, too. Please taper VERY slowly. Also, do anything you can to relax (and don't look at anything that will upset or trigger you). Please take care!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #2 on: May 08, 2022, 09:06:41 pm »
I just wanted to say that I was on 2.5 and I've tapered down to .5. It took a long time and I'm currently doing a long hold but you can see on my signature how I tapered. Have you ever considered splitting your dose and taking some during the day? The only reason I mentioned that is because Xanax is notorious for interdose withdrawals. I split my dose into four times a day to keep that from happening. I wish you good luck with your taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #3 on: May 08, 2022, 09:26:32 pm »
Iím sorry [...] . I also would suggest you consider splitting your Xanax into 2 or even 3 evenly spaced doses. And itís possible the AD might be causing trouble too. Have you asked your doctor if this might be the case?  Paxil literally made me psychotic.  I tried Trazodone while tapering for insomnia and thought Iíd be fine with it since I took it 30 years ago.  But it caused trouble and I stopped.  Sometimes I wonder if ADís cause more trouble than  theyíre worth for some of us.  Please donít give up.  Once you figure out how to get more stable you might want to hold for quite awhile before you start tapering to give your body a rest. 
« Last Edit: May 08, 2022, 11:04:10 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #4 on: May 09, 2022, 11:27:06 am »
Gitfiddle,
I believe the Celexa is contributing to my problem.  Has anyone weaned off of Celexa 20mg?  I have taken it for almost 4 weeks.

I would think that I should be able to get back to the pre-weaning me and only need the nightly dose since I did that for 25 years.  I only reduced the amount of Xanax during the taper and have upped it back to the pre-weaning amount. 

Thoughts?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #5 on: May 09, 2022, 04:20:53 pm »
Can you ask your doctor the best way to discontinue the Celexa?   As long as you were doing well just dosing Xanax at night and not suffering from interdose withdrawal in the day, then maybe you could just continue that way and taper slowly as you can tolerate?  What do you think?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #6 on: May 14, 2022, 08:13:44 pm »
Getfiddle,
I upped the dose of Celexa to 30mg and it is helping my anxiety and panic attacks.  I took Celexa 40mg about 13 years ago.  After taking it for about 4-5 years, I decided I didnít need it any longer and quit CT with no withdrawal.  I think that ultimately I may end up taking 40mg.  Right now Iím seeing how the 30mg dose performs for 4weeks.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #7 on: May 14, 2022, 08:14:53 pm »
I am experiencing inter dose WDs!  The following was my weaning schedule:

Xanax Weaning Schedule
1/10 thru 1/23-Take 1.5mg @ night (Done)  25% reduction from 2mg dose
1/24 thru 2/13-Take 1.25mg @ night (Done) 16.7% reduction from 1.5mg dose
2/14 thru 2/27-Take 1.13mg @ night (Done) 9.6% reduction from 1.25mg dose
2/28 thru 3/31-Take 1.0mg @ night 11.5% reduction from 1.13mg dose
4/1 thru ??-Take 1.5mg @ night and reassess when to begin 2nd attempt.

****NOTE: 2mg dose was only for 3-4 weeks

I just want to get back to how I felt pre-tapering so I can build up my strength enough to attempt a 2nd try at weaning off of this crap!

I started experiencing the inter dose WDs when I was down to 1.25mg (anxiety, nervousness, nausea, depression, jumpiness, intrusive thoughts).  The WDs became more severe as I continued tapering - which in hindsight was too fast because of their accumulative effect.  It is because of this that I decided to updose to the 1.5mg dose and when ready will start my 2nd attempt at getting off of this evil med but with no reduction being greater than 5%.  I am hoping I can get back to the evening dose behaving as it did pre-tapering which logically seems feasible since Iíve never been entirely off of Xanax - I just decreased from 2mg to 1mg.  My body was still processing the Xanax but at a lower dose.  Do you see any reason why I wonít get back to the 1.5mg @ night being enough just like it was pre-taper?  Currently, panic attacks and ulcer acting up because of the high anxiety is the worst of this.
« Last Edit: May 14, 2022, 08:41:21 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: I really need some help
« Reply #8 on: May 15, 2022, 01:53:20 am »
 [...] - I'm glad you had positive experiences with Celexa before and the higher dose seems to be helping.  Fingers crossed!   Dr. Shipko (Xanax Withdrawal) advises that a patient should be stable before attempting to withdraw.  He says it's okay to have some anxiety but if it's acute, it becomes too difficult to distinguish between what is due to withdrawal.   Also if the anxiety is too intense it might make the withdrawal too difficult.  Maybe you should reconsider waiting awhile until your anxiety is better controlled and you feel ready?    I had to take a 1 year and 5 months break in the middle of my taper because I had a lot of stress going on in my life and knew if I tried to continue it would end up sabotaging my taper.     
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.